Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 101, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 2, 2000, 3:39 PM EDT for Cortland County, New York. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 2, 2000, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:39 PM EDT | Thunderstorm Wind 60 E | Countywide, NY | Emergency management reported trees and wires down throughout Cortland county, especially in Willet, Cortland, Cinncinatus, Truxton, Cuyler, and Marathon. The Marathon area appeared to be hardest hit. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 021940 SVRBGM NYC023-022045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 339 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CORTLAND COUNTY IN CENTRAL NEW YORK. * UNTIL 430 PM EDT. * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR DRYDEN...OR ABOUT 7 MILES WEST OF HARFORD...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FREETOWN CORNERS AND HUNTS CORNERS AROUND 355 PM EDT. EAST FREETOWN AND TEXAS VALLEY AROUND 405 PM EDT. CINCINNATUS AND WILLET AROUND 410 PM EDT. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:15 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 2, 2:15 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT FRI JUN 2 2000 SVR WX EPISODE WELL UNDERWAY. INTERESTINGLY NEARLY ALL OF THE RPTS HAVE BEEN OF LARGE HAIL WITH SVRL CELLS SHOWING ORGANIZED ROTATION. STILL XPCT MORE IN THE WAY OF WIND DAMAGE AS LINES ORGANIZE THIS AFTN. MAIN EMPHASIS IN THE FCST WILL BE FOR IMPVNG CONDITIONS. HIGH PRES WILL PROVIDE A NICE DAY ON SATURDAY...MAY SEE SOME ERLY MRNG LOW CLDS BUT OTRW MOSTLY SUNNY CONDITIONS WILL PREVAIL. NOT MUCH TIL THE XTNDD PD...MDLS HAVE BEEN LEANING TWDS THE MRF WITH THE SYSYEM FOR ERLY NXT WEEK. STILL BELIEVE THE MRF IS OVERDONE BUT AVN CONTINUES THIS TREND AND OTHER XTNDD GUIDANCE IS ALSO TRENDING TWDS THIS SOLUTION. WILL ADD IN THE SUNDAY NIGHT PD FOR A CHC OF SHOWERS THEN GO WITH A CHC OF SHOWERS FOR MONDAY. WORKZONES OUT...ZFPBGM OUT BY 300 PM. .BGM...NONE. BRADY
In the hours before
Special weather statement, Jun 2, 11:44 AM EDT, 3 hours 55 minutes before
NYZ015-022-024-023-016-017-025-018-036-009-037-055-044-056-045-046- 057-062-PAZ038-039-043-044-047-040-048-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1144 AM EDT FRI JUN 02 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES: IN NEW YORK. YATES NY... STEUBEN NY... CHEMUNG NY... SCHUYLER NY... SENECA NY... CAYUGA NY... TOMPKINS NY... ONONDAGA NY... MADISON NY... ONEIDA NY... TIOGA NY... CORTLAND NY... BROOME NY... CHENANGO NY... OTSEGO NY... DELAWARE NY... SULLIVAN NY... IN PENNSYLVANIA. BRADFORD PA... SUSQUEHANNA PA... WYOMING PA... LACKAWANNA PA... LUZERNE PA... WAYNE PA... PIKE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIUN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT. WALDSTREICHER
Local storm report, Jun 2, 2:36 PM EDT, 1 hour 3 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM ADDISON NY 1.5 INCH HAIL
06/02/00 STEUBEN REPORTED BY EMERGENCY
MANAGEMENT.
0135 PM GIBSON NY .75 INCH HAIL
06/02/00 STEUBEN REPORTED BY EMERGENCY
MANAGEMENT.
0145 PM TYRE NY WIND DAMAGE
06/02/00 SENECA TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0155 PM AUBURN NY WIND DAMAGE
06/02/00 CAYUGA TREES AND WIRES DOWN.
WIND SPEED ESTIMATED
AROUND 60 MPH. REPORTED
BY STORM SPOTTER.
0155 PM ELMIRA NY 1 INCH HAIL
06/02/00 CHEMUNG REPORTED BY STORM
SPOTTER IN SOUTHEAST
ELMIRA.
0202 PM CHITTENANGO NY .75 INCH HAIL
06/02/00 MADISON REPORTED BY STORM
SPOTTER.
0225 PM MINOA NY 1 INCH HAIL
06/02/00 ONONDAGA REPORTED BY STORM
SPOTTER.
0225 PM MINOA NY WIND DAMAGE
06/02/00 ONONDAGA TREES DOWN. REPORTED BY
STORM SPOTTER.
NNNNLocal storm report, Jun 2, 3:13 PM EDT, 26 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
313 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM MANLIUS NY 1 INCH HAIL
06/02/00 ONONDAGA REPORTED BY MEDIA.
0215 PM CHITTENANGO NY WIND DAMAGE
06/02/00 MADISON TREES DOWN. . REPORTED
BY MEDIA.
0215 PM CHITTENANGO NY 1 INCH HAIL
06/02/00 MADISON REPORTED BY STORM
SPOTTER.
0225 PM 5 S CAMDEN NY .75 INCH HAIL
06/02/00 ONEIDA TIME ESTIMATED.
REPORTED BY STORM
SPOTTER.
0230 PM TULLY NY WIND DAMAGE
06/02/00 ONONDAGA TREES DOWN ACROSS ROUTE
80 IN TILLY/APULIA
AREA. REPORTED BY STORM
SPOTTER.
0245 PM PARIS NY WIND DAMAGE
06/02/00 ONEIDA TREE LIMBS DOWN.
REPORTED BY STORM
SPOTTER.
0245 PM NORTH SYRACUSE NY MPH TSTM GUST
06/02/00 ONONDAGA TREE DOWN ON HOUSE AT
FLY ROAD . REPORTED BY
STORM SPOTTER.
0250 PM HORNELL NY WIND DAMAGE
06/02/00 STEUBEN NUMEROUS TREES AND
WIRES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0300 PM CANISTEO NY WIND DAMAGE
06/02/00 STEUBEN NUMEROUS TREES AND
WIRES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
NNNNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 65 min |
| Jun 2, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 64 min |
| Jun 2, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 64 min |
| Jun 2, 1:50 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 55 min |
| Jun 2, 2:13 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 47 min |
| Jun 2, 2:16 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 59 min |
| Jun 2, 2:39 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 51 min |
| Jun 2, 2:59 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 61 min |
| Jun 2, 3:04 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Yates | 56 min |
| Jun 2, 3:17 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 58 min |
| Jun 2, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 54 min |
| Jun 2, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 33 min |
| Jun 2, 5:40 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.